Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is there any relation between blood pressure and confusion?

I have very high blood pressure at moment as have been going through a stressful period. In past I have always had borderline high bp and was monitered but since we been moving house a lot for past 3 yrs I havent really kept on top of my blood pressure monitering. These past few weeks I have been confused and not able to think clearly, could blood pressure be responsible for this? My bp is...wait for it.....174/104 at moment!!!!!!!! Personally I think I should have my bp taken by a doc as I have taken my readings myself using electronic device which I dont trust!!!!but doc says they wont take my bp cos it will be high cos i am very anxious!!!! Even when I realx its still over 140 on top and 90 below so could this be causing the confusion and hazy thinking in me???and will beta blockers help me get back to normal!!! better just add I am 28 and overweight hence always having had a bp ofapprox 130/90 on average before it shot up x
Thu, 17 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
  User's Response
's  Response
your gp SHOULD still monitor you at least for a period of a few weeks to establish if you have white coat syndrome or whether you need treatment for high B/P go to your doctors and get them to check it and take it from there see a different doctor if you have to but it's important that you get checked i suffer with my B/P and am monitored by my gp regularly. Do you get any real bad headaches or anything?
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have normally somewhat low blood pressure, but I was put on prasosin to help with PTSD, I have been monetering my blood pressure with a wrist monitor and Last nite and today my blood pressure is fluctuating rapidly between 88/42 -112/74. I have been feeling faint, confused, blured vision. what should I do?

doctor1 MD

my daughter is 17 years old. she weighs 124 pounds and is 5 foot 2. she has high blood pressure with no known cause. she has a slight thickening of the muscl between the two chambers of her heart. lately she cannot stop yawning constantly. this has been going on for about a week now.I was wondering if this could be related to her blood pressure or her heart.

doctor1 MD

I recently changed primary care physicians, who in turn changed my blood pressure medicine and asthma inhalers. In the past few days I have been feeling extremely tired, pain in my hands in and feet, and an unusual sensitivity to cold. I have also been very dizzy, irritable and confused. I do not know if I should be concerned. Also my blood pressure is now running around 125 / 65 and my hear rate is running between 45 - 60 (down from a normal of 70 - 80)

Recent questions on  Beta blocker

doctor1 MD

A 5 6 , 210 lb., 64-year-old male business executive had a physical exam prior to his retirement from corporate work. His blood pressure was 180/115 on three separate days. Further examination showed normal to low plasma renin activity, elevated total peripheral resistance (TPR), cardiac output (CO) of 7.2 L/min, x-ray evidence of left ventricular hypertrophy, retinal hemorrhages, and mild polyuria. Recommended therapy was weight reduction to his ideal level, a low-salt diet ( 2 gm/day sodium), prudent exercise, and a reduction in alcohol consumption ( 3 oz whiskey/day). This change in lifestyle did little to change the condition. Medication was initiated in the form of an oral diuretic and progressed to a beta-blocker; eventually a vasodilator was included to reduce the blood pressure to 140/90. 1. What is the diagnosis for this individual?

doctor1 MD

Hi, yesterday I donated blood, but as usual they take a bp reading and it read 142/56. I have never had the diastolic that low. I do have a bit of high blood pressure and am on Atenolol 25 mg/daily. However, in the last week have been experiencing some flutters and skipped beats senstations. Might this be an indication of anything serious?

doctor1 MD

hi. my blood pressure continues to fluxuate reaching as high as 168 over 100 like right now, 4 am. I have been on 3 BP meds and none of them kept m BP down below 140-150 over 90 s. The Dr. was going to prescribe beta blockers, but I choose not to continue that route. I am currently seeing a naturopath who is helping me with a natural med: carditone. I am also going to have a sleep study done next week. I have become less active as I have to have hip surgery, bone on bone in my right hip, so I cannot even walk around a block. I have intense stress at my live-in job and am not sleeping, thus the sleep study idea. My main concern is waking with these very high #s and this persisting. I mean how long can you keep having these #s?

doctor1 MD

My heartbeat wakes me up in the mornings starting around 2am. The rate is at least 90 as it is most hours of the day. On occasion my heart rate is 70 and normal. My heart rate increases and pounds when I move in the bed or get up and walk. Happens several nights a week. Doctor put me on Zoloft because he said this was being caused by anxiety. The zoloft works fine for about 2 weeks @ 25mg but just becomes ineffective. I wore a holter monitor and took a stress test. Cardiologist says my heart rate is a little high but otherwise everything else is fine. Put me on metoprolol. Seems to work but makes me short of breath. Had to quit. Blood pressure fluctuates. Sometimes 120/70 sometime 150/90. This is very confusing. Anxiety or something else?

doctor1 MD

I have atrial fibrillation and a low pulse rate (45 - 55) when at rest. I can get it into the mid 90's when exercising. I'm 73 years old. My cardiologist wants to implant a pacemaker and is talking about using either Tikosyn (Dofetilide) or...

doctor1 MD

Is there any negative drug interaction between motrine and either chlorthalidone , carvedilol or lisinopril? I was told Advil can not be used with any of the 3. What about motrine?

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was corrected. The doctor has me on Xarelto and a beta blocker . I feel fine and I am wondering if I can drink...